Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 19, NWS Louisville, KY

August 27, 2014Bullitt County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 27, 2014, 6:01 PM EDT for Bullitt County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2014, 6:01 PM EDT (22:01 UTC)
Expired
Aug 27, 2014, 9:00 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Bullitt County, KY

The radar

The Louisville radar (KLVX), 27 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS53 KLMK 272201
FFWLMK
KYC029-280100-
/O.NEW.KLMK.FF.W.0019.140827T2201Z-140828T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT WED AUG 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 900 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE MAINLY RURAL AREAS OF CENTRAL BULLITT
  COUNTY...INCLUDING HUNTERS HOLLOW.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  GREENS BRANCH OF CEDAR CREEK OVERFLOWS CEDAR GROVE ROAD.

RAINFALL IN EXCESS OF 2 INCHES HAS ALREADY RESULTED IN ROAD CLOSURES 
IN THE HILLVIEW AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES 
ARE POSSIBLE WITHIN THE NEXT HOUR IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3808 8566 3808 8562 3797 8555 3796 8568
      3809 8571 3809 8567

$$

RAS
1 follow-up statement
622 
WGUS73 KLMK 280013
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 PM EDT WED AUG 27 2014

KYC029-280023-
/O.CAN.KLMK.FF.W.0019.000000T0000Z-140828T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLITT KY-
813 PM EDT WED AUG 27 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BULLITT
COUNTY...

HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA...AND MOST OR ALL 
ROADWAYS HAVE BEEN REOPENED. 

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3808 8566 3808 8562 3797 8555 3796 8568
      3809 8571 3809 8567

$$

RAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:29 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 27, 3:29 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT Wed Aug 27 2014

.SHORT TERM (Now through Thursday Night)...
Issued at 315 PM EDT Wed Aug 27 2014

A healthy cu field has developed in a moist, unstable atmosphere
this afternoon.  An upper level ridge was over the region with a
weak sfc boundary located near the Ohio River.  Instability along
with the boundary has created enough lift for a few showers over
southern Indiana as of 245pm.  Expect isld-scattered showers and
some t-storms to continue to develop through the evening hours over
southern Indiana and central Kentucky.  Soundings indicate
plentiful CAPE but meager wind fields so any storms that develop
should be limited in strength.  However dry low levels and steep low
level lapse rates may be enough to force a few windier showers and
storms with wind gusts up to around 40 mph.  Convection should
decline after sunset with the loss of day time heating.

The front should continue to make slow progress southward tonight
with patchy light fog developing during the pre-dawn hours.  Low
temps tonight should hold in the upper 60s and lower 70s.

For Thursday, the weak sfc front will drift into south central
Kentucky providing the best focus for afternoon showers and storms
there.  These storms will be similar to today in strength and
coverage peaking during the late afternoon/evening hours.  It is a
bit unclear if storms will diminish completely Thurs evening or
continue on throughout the overnight night hours Thurs as a
shortwave moves into the region possibly prolonging convective
activity.  For now will remain conservative and diminish POPs by
midnight Thurs night with the next chance for rain on Friday (see
long term discussion).

Temps Thurs should be slightly cooler than today in the 84-92 degree
range with the coolest temps north of the front.  Low temps should
range from the mid 60s to low 70s Thurs night.

.LONG TERM (Friday through Wednesday)...
Issued at 323 PM EDT Wed Aug 27 2014

The tenacious upper ridge across the SE CONUS will have shifted off
the FL/GA coast by the start of this forecast period with meridional
flow dominating. Southerly flow will advect in copious amounts of
moisture by this upcoming holiday weekend with PWATs looking to
reach toward and exceed the 2 inch mark. Previously advertised upper
low swinging through the central Plains late this week will phase
into the mean flow as it takes a northeasterly turn toward the Great
Lakes. Its remnants will bring height falls to the region over the
weekend and with the upper ridge no longer in the picture, zonal
flow will return by the start of the new week but with
shortwaves/perturbations traversing through overhead. This all
equates to another unsettled period with precip chances nearly every
day. This isn't to say that everyone will see rain each day, but
just that chances exist, especially over the weekend.

The frontal boundary mentioned above (in the short-term section)
will be lifting north across the forecast area on Friday, setting
the stage for WAA and serving as a focus for convection. Have gone
with slight chance on Friday as the day will be the start for warm,
moist air advecting in but won't have been quite enough to drive too
much convection other than pop-ups that will been diurnally driven
and isolated, such as what has been seen thus far this week. PoPs
will be much higher for Saturday and Sunday with convection
potentially more organized, given the greater synoptic push. As
alluded to already, PoPs continue into the new week with a secondary
focus for convection Monday into Tuesday as another frontal boundary
dives down from the NW. Depending on the speed of the front, could
begin to see some drying out by the middle of next week with
potentially a reprieve from the typical summer heat and humidity
that has enveloped the region lately.

Highs on Friday look to be the warmest of the long-term as they
reach near to slightly above normal - upper 80s to low 90s with
dewpoints in the upper 60s to around 70. We'll then see the full
spectrum of 80s for the remainder of the period with variations due
to precip and cloud cover. Lows will range from the mid 60s to low
70s with the warmest overnight period looking to be Saturday night
as cloud cover moderates temperatures and WAA in full swing.

&&

.AVIATION (18Z TAF Update)...
Issued at 135 PM EDT Wed Aug 27 2014

An upper ridge is expected to remain over the area with a weak sfc
boundary dropping south through the region tonight.  Isld-sct storms
may develop late this afternoon and evening along the front.
However, will indicate only VCSH for this afternoon/evening attm
because confidence is low in convective development near the
terminals.  Will watch trends this afternoon and update TAFs if
needed.  Any convection chances will end by around midnight with
loss of day time heating.  The next forecast challenge with then be
fog.  Although a sfc boundary will be in the area, wind fields
around it look to be very weak or even calm overnight.  With 70s
dewpts and perhaps a late day shower or storm at the TAF sites,
think that they will see at least some light br at SDF/LEX and IFR
br at BWG.  Vsbys could go lower than that according to some MOS
guidance but will remain on the conservative side for now.  Any br
will diminish shortly after sunrise tomorrow with scattered
afternoon cu developing.  Winds will remain light easterly or calm
through the TAF period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........AMS
Long Term.........lg
Aviation..........AMS
Hazardous weather outlook, Aug 27, 4:14 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT WED AUG 27 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-282015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
414 PM EDT WED AUG 27 2014 /314 PM CDT WED AUG 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
EVENING. ANY STORM WILL BE CAPABLE OF TORRENTIAL RAINFALL...GUSTY
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH THE HOLIDAY WEEKEND AS THE REGION REMAINS LOCKED
IN AN UNSETTLED PATTERN. THE MOST WIDESPREAD STORMS WILL BE
SATURDAY NIGHT THROUGH SUNDAY. IN ADDITION TO DANGEROUS LIGHTNING
INHERENT WITH ANY THUNDERSTORM...STORMS MAY PRODUCE GUSTY WINDS
AND TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/LG

In the hours before

Special weather statement, Aug 27, 5:29 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT WED AUG 27 2014

KYZ028-053-272200-
HARDIN KY-LARUE KY-
529 PM EDT WED AUG 27 2014

...STRONG THUNDERSTORM WITH FREQUENT LIGHTNING AND 40 MPH WINDS...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELIZABETHTOWN...AND MOVING SOUTH AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM. PARTS OF WESTERN LARUE COUNTY
MAY SEE GUSTY WINDS WITHOUT ANY RAIN.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  CECILIA...
  GAITHERS...
  TONIEVILLE...
  GLENDALE AND NOLIN...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
86 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3755 8567 3756 8600 3779 8592 3779 8574
TIME...MOT...LOC 2129Z 358DEG 10KT 3768 8585

RAS
Local storm report, Aug 27, 5:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT WED AUG 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND GST     2 S PROSPECT            38.32N  85.61W
08/27/2014  M55 MPH          JEFFERSON          KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1400793

MRC
Special weather statement, Aug 27, 5:40 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT WED AUG 27 2014

INZ090-KYZ029-030-272210-
BULLITT KY-HARRISON IN-JEFFERSON KY-
540 PM EDT WED AUG 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
40 MPH WINDS...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASURE RIDGE PARK...AND MOVING SOUTHWEST
AT 30 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  PLEASURE RIDGE PARK...
  FISHTOWN AND ELIZABETH...
  MACEDONIA AND HAPPY HOLLOW...
  EVANS LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3816 8574 3792 8584 3795 8587 3794 8589
      3795 8591 3799 8591 3799 8593 3801 8595
      3800 8598 3810 8614 3819 8596 3819 8590
      3821 8587
TIME...MOT...LOC 2141Z 044DEG 25KT 3813 8587

SCHOETTMER
Special weather statement, Aug 27, 5:53 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
553 PM EDT WED AUG 27 2014

KYZ029-030-272225-
BULLITT KY-JEFFERSON KY-
553 PM EDT WED AUG 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OKOLONA...AND MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  OKOLONA...
  FERN CREEK...
  HIGHVIEW...
  HUNTERS HOLLOW AND BROOKS...
  ZONETON AND FOX CHASE...
  HEBRON ESTATES AND GAP IN KNOB...
  MOUNT WASHINGTON...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
121 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3803 8551 3799 8571 3816 8574 3819 8561
TIME...MOT...LOC 2153Z 332DEG 14KT 3813 8568

SCHOETTMER
Special weather statement, Aug 27, 5:58 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT WED AUG 27 2014

KYZ034-035-272230-
FRANKLIN KY-SHELBY KY-
558 PM EDT WED AUG 27 2014

...STRONG THUNDERSTORM WITH FREQUENT LIGHTNING AND 40 MPH WINDS...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF FRANKFORT...AND MOVING SOUTHEAST
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKFORT...
  BENSON...
  KENNEBEC AND GRAEFENBURG...
  BROADVILLE MANOR AND BRIDGEPORT...
  EVERGREEN AND FARMDALE...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3818 8478 3814 8486 3812 8486 3810 8489
      3809 8490 3811 8496 3812 8497 3813 8503
      3830 8507 3835 8494
TIME...MOT...LOC 2158Z 329DEG 10KT 3823 8498

RAS
Special weather statement, Aug 27, 5:59 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT WED AUG 27 2014

KYZ036-272230-
SCOTT KY-
559 PM EDT WED AUG 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF GEORGETOWN...AND MOVING
SOUTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LONGLICK AND SADIEVILLE...
  BIDDLE...
  DOUBLE CULVERT...
  SKINNERSBURG...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
130 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3832 8444 3831 8444 3825 8466 3837 8471
      3842 8465 3846 8460
TIME...MOT...LOC 2159Z 335DEG 8KT 3837 8462

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:56 PM EDTSpecial Weather StatementLMKJefferson29 min
Aug 27, 3:59 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson31 min
Aug 27, 4:14 PM EDTSpecial Weather StatementLMKOldham31 min
Aug 27, 4:31 PM EDTSpecial Weather StatementLMKBullitt29 min
Aug 27, 4:39 PM EDTSpecial Weather StatementLMKSpencer31 min
Aug 27, 4:44 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham31 min
Aug 27, 4:45 PM EDTAreal Flood AdvisoryLMKBullitt2 hr
Aug 27, 4:53 PM EDTSevere Thunderstorm WarningLMKSpencer32 min
Aug 27, 5:07 PM EDTSevere Thunderstorm WarningLMKJefferson18 min
Aug 27, 5:21 PM EDTSpecial Weather StatementLMKSpencer29 min
Aug 27, 5:22 PM EDTSpecial Weather StatementLMKBullitt, Jefferson28 min
Aug 27, 5:29 PM EDTSpecial Weather StatementLMKHardin31 min
Aug 27, 5:53 PM EDTSpecial Weather StatementLMKJefferson32 min
Aug 27, 5:58 PM EDTSpecial Weather StatementLMKFranklin32 min
Aug 27, 5:59 PM EDTSpecial Weather StatementLMKScott31 min
Aug 27, 6:03 PM EDTSpecial Weather StatementLMKHarrison32 min
Aug 27, 6:14 PM EDTSpecial Weather StatementLMKMeade31 min
Aug 27, 6:20 PM EDTSpecial Weather StatementLMKBourbon, Nicholas, Scott, Woodford45 min
Aug 27, 6:43 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Scott32 min
Aug 27, 6:45 PM EDTSevere Thunderstorm WarningLMKFayette, Scott20 min
Aug 27, 7:01 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette29 min
Aug 27, 7:27 PM EDTSpecial Weather StatementLMKClark33 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.